Skip links

POSSIBLE PEANUT CONTAMINATION LEADS TO PROMACTA RECALL

Drug recalls can have a great impact on patients who count on the medications to help control and treat medical conditions. A recent recall might have some people wondering what happened. Novartis has announced that it is recalling some Promacta lots because it was potentially contaminated with peanut flour. Patients who rely on this drug should be especially careful if they have a peanut allergy since the drug could potentially cause an allergic reaction.

The company noted that the drug is manufactured at a third-party site. The recall affects three lots of the 12.5 mg oral suspension. It noted that no tablet forms of the drug are included in the recall. So far, there haven’t been any reports of patients taking the drug and having a reaction.

For people who suffer from peanut allergies, this is a frightening prospect. Even if they don’t take this drug, the thought of peanuts being present at pharmaceutical manufacturing plants might stop them in their tracks. The company noted that Halo Pharmaceuticals is the contract manufacturer. It went on to say that the risk of cross-contamination is small; however, even the tiniest risk is too great for a person who has a deadly peanut allergy.

Any patient who takes this medication for anemia or other medical conditions should find out if their lot is impacted. From there, they can speak to their doctor about what to do if their lot is affected. Anyone who has a negative reaction to this drug might explore the possibility of a product liability claim. This includes those who have anaphylactic shock because of the cross-contamination.

Leave a comment

Name*

Website

Comment